Over-the-Counter Drugs and Head Pain
Updated September 10, 2014.
Now, on to the new OTC migraine medications. None of them is a new formulation. They are a renaming/relabeling of formulations that already existed in each company's product line. One reason for the different name and label is an FDA requirement for products that are shown to be effective for a condition other than those for which they were first submitted for approval. As more emphasis has been placed on treatment of migraine, these companies conducted clinical trials that showed their products to be effective in the treatment of migraine.
Before they could state that, the results of the trials had to be submitted to the FDA and the medication approved for migraine treatment. That said, let's take a look:
Now that you know the actual ingredients in these products you have more choices. For example, if your store is out of Advil Migraine, you can buy Advil Liqui-Gels.
If their price is higher on Excedrin Migraine, buy Excedrin Extra Strength or a store brand with the same ingredients. If you're shopping and find the prices of the Migraine formulations to be higher, it's the store that's pricing them that way. The manufacturer suggest a retail price, but the stores actually determine the price at which they sell a product.
>> Please click the link below to go on to "Basic Info about Aspirin, Acetaminophen, Ibuprofen, and Naproxen"<<
"Special Formulations:" Read the Label
Now, on to the new OTC migraine medications. None of them is a new formulation. They are a renaming/relabeling of formulations that already existed in each company's product line. One reason for the different name and label is an FDA requirement for products that are shown to be effective for a condition other than those for which they were first submitted for approval. As more emphasis has been placed on treatment of migraine, these companies conducted clinical trials that showed their products to be effective in the treatment of migraine. Before they could state that, the results of the trials had to be submitted to the FDA and the medication approved for migraine treatment. That said, let's take a look:
Now that you know the actual ingredients in these products you have more choices. For example, if your store is out of Advil Migraine, you can buy Advil Liqui-Gels. If their price is higher on Excedrin Migraine, buy Excedrin Extra Strength or a store brand with the same ingredients. If you're shopping and find the prices of the Migraine formulations to be higher, it's the store that's pricing them that way. The manufacturer suggest a retail price, but the stores actually determine the price at which they sell a product.
>> Please click the link below to go on to "Basic Info about Aspirin, Acetaminophen, Ibuprofen, and Naproxen"<<
Now, on to the new OTC migraine medications. None of them is a new formulation. They are a renaming/relabeling of formulations that already existed in each company's product line. One reason for the different name and label is an FDA requirement for products that are shown to be effective for a condition other than those for which they were first submitted for approval. As more emphasis has been placed on treatment of migraine, these companies conducted clinical trials that showed their products to be effective in the treatment of migraine.
Before they could state that, the results of the trials had to be submitted to the FDA and the medication approved for migraine treatment. That said, let's take a look:
- Advil Migraine
Advil Migraine contains 200 mg of solubilized (liquid) ibuprofen. Advil Liqui-Gels contain the same ingredient in the same amount. They're a different color and shape, that's the only difference. The principle behind the solubilized form is that it should work more quickly. - Excedrin Migraine
Excedrin Migraine contains 250 mg of acetaminophen, 250 mg of aspirin and 65 mg of caffeine per tablet. Excedrin Extra Strength contains the same ingredients in the same amounts. - Motrin Migraine Pain Caplets
Motrin Migraine Pain Formula contains 200 mg of ibuprofen, the same as Motrin IB Caplets. - Excedrin Tension Headache
Excedrin Tension Headache formula contains 500 mg of acetaminophen and 65 mg of caffeine caplet or geltab.
Now that you know the actual ingredients in these products you have more choices. For example, if your store is out of Advil Migraine, you can buy Advil Liqui-Gels.
If their price is higher on Excedrin Migraine, buy Excedrin Extra Strength or a store brand with the same ingredients. If you're shopping and find the prices of the Migraine formulations to be higher, it's the store that's pricing them that way. The manufacturer suggest a retail price, but the stores actually determine the price at which they sell a product.
>> Please click the link below to go on to "Basic Info about Aspirin, Acetaminophen, Ibuprofen, and Naproxen"<<
"Special Formulations:" Read the Label
Now, on to the new OTC migraine medications. None of them is a new formulation. They are a renaming/relabeling of formulations that already existed in each company's product line. One reason for the different name and label is an FDA requirement for products that are shown to be effective for a condition other than those for which they were first submitted for approval. As more emphasis has been placed on treatment of migraine, these companies conducted clinical trials that showed their products to be effective in the treatment of migraine. Before they could state that, the results of the trials had to be submitted to the FDA and the medication approved for migraine treatment. That said, let's take a look:
- Advil Migraine
Advil Migraine contains 200 mg of solubilized (liquid) ibuprofen. Advil Liqui-Gels contain the same ingredient in the same amount. They're a different color and shape, that's the only difference. The principle behind the solubilized form is that it should work more quickly. - Excedrin Migraine
Excedrin Migraine contains 250 mg of acetaminophen, 250 mg of aspirin and 65 mg of caffeine per tablet. Excedrin Extra Strength contains the same ingredients in the same amounts. - Motrin Migraine Pain Caplets
Motrin Migraine Pain Formula contains 200 mg of ibuprofen, the same as Motrin IB Caplets. - Excedrin Tension Headache
Excedrin Tension Headache formula contains 500 mg of acetaminophen and 65 mg of caffeine caplet or geltab.
Now that you know the actual ingredients in these products you have more choices. For example, if your store is out of Advil Migraine, you can buy Advil Liqui-Gels. If their price is higher on Excedrin Migraine, buy Excedrin Extra Strength or a store brand with the same ingredients. If you're shopping and find the prices of the Migraine formulations to be higher, it's the store that's pricing them that way. The manufacturer suggest a retail price, but the stores actually determine the price at which they sell a product.
>> Please click the link below to go on to "Basic Info about Aspirin, Acetaminophen, Ibuprofen, and Naproxen"<<